MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 08/05/2019 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
During patient treatment for fever control, the cool line catheter was placed in the jugular vein.After 5 hours of the treatment, the user observed an empty saline bag and the console generated an air trap alarm.The air trap alarm was cleared and a new saline bag was placed, however, the saline level decreased again.The customer was advised to change the start-up kit (suk), but the issue persisted with the new suk as well.The customer discontinued the use of ivtm therapy and an alternative method was used to complete patient treatment.No known impact or consequence to patient.
 
Additional Manufacturer Narrative
The reported complaint of cool line catheter leak was confirmed.A pinhole leak was observed at the proximal end of the proximal balloon during functional pressure leak test.Probable causes for the reported complaint can be a latent material defect.Visual examination of the returned catheter was performed.No physical damage was observed on the catheter.Observed blood residues on the balloons.Functional leak test of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at the proximal end of the proximal balloon, thus confirming customer complaint.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with lot number 85460.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8876760
Report Number3010617000-2019-00706
Device Sequence Number16741785
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0654-01
Device Lot Number85460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1